Vancomycin-induced red man syndrome presentation in a preterm infant

0

Given the wide use of vancomycin for the treatment of neonatal infections, a good awareness of red man syndrome signs and symptoms in the neonatal population is fundamental to recognize this adverse drug reaction and manage its rare but possible life-threatening complications” Martini et al (2018).

Abstract:

A male infant born at 32 weeks’ gestation with a birthweight of 1030 g was started on intravenous vancomycin for a femoral osteomyelitis. On day 7 of treatment, he developed an erythematous flushed rash, rapidly spreading from the head to trunk and extremities, and became markedly irritable; vancomycin infusion was promptly stopped, with subsequent skin clearance. Given the wide use of vancomycin for the treatment of neonatal infections, a good awareness of red man syndrome signs and symptoms in the neonatal population is fundamental to recognize this adverse drug reaction and manage its rare but possible life-threatening complications.

You may also be interested in…





Reference:

Martini, S., Alessandroni, R., Arcuri, S. and Faldella, G. (2018) Vancomycin-induced red man syndrome presentation in a preterm infant. Pediatric Dermatology. August 31st.

doi: 10.1111/pde.13654.

Share.

Comments are closed.